Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 28, NWS Duluth, MN

May 28, 2012Douglas County, Wisconsin; Carlton County, Saint Louis County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at May 28, 2012, 2:28 PM CDT for Douglas County, Wisconsin; Carlton County, Saint Louis County, Minnesota. It was in force for 47 min. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2012, 2:28 PM CDT (19:28 UTC)
Expired
May 28, 2012, 3:15 PM CDT
In force
47 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI

The radar

The Duluth radar (KDLH), 17 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 2:34 PM CDTHAIL 0.251 S Carlton, MNDIME SIZED HAIL COVERING GROUND
May 28, 2:34 PM CDTHAIL 0.25Carlton, MN
May 28, 2:34 PM CDTHAIL 0.25Duluth, MNAT PIEDMONT/CHAMBERSBURG VICINITY
May 28, 2:34 PM CDTHAIL 0.25Proctor, MN
May 28, 2:34 PM CDTHAIL 0.25Superior, WIBILLINGS PARK
May 28, 2:34 PM CDTHAIL 0.5Duluth, MNHAIL COVERING GROUND NEAR CENTRAL ENTRANCE/ARLINGTON
May 28, 2:34 PM CDTHAIL 0.5S Superior, WIPEA TO MARBLE SIZED HAIL
May 28, 2:34 PM CDTHAIL 0.75Superior, WINEAR UWS CAMPUS
May 28, 2:34 PM CDTHAIL 0.88Superior, WIBILLINGS PARK
May 28, 2:34 PM CDTHAIL 12 Sw Proctor, MN
May 28, 2:34 PM CDTHAIL 16 Sw Cloquet, MNHAIL SHREDDING LEAVES ON TREES
May 28, 2:34 PM CDTHAIL 1Carlton, MNHAIL COVERING GROUND
May 28, 2:34 PM CDTHAIL 1.5Duluth, MN104 AVENUE WEST
May 28, 2:34 PM CDTHAIL 1.75Duluth, MNMORGAN PARK
May 28, 2:34 PM CDTHAIL 1.75Gary New Duluth, MNDAMAGED SIDING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 2:07 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 7.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2012-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2012-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
453 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

433 
WUUS53 KDLH 281928
SVRDLH
MNC017-137-WIC031-282015-
/O.NEW.KDLH.SV.W.0028.120528T1928Z-120528T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
228 PM CDT MON MAY 28 2012

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CARLTON COUNTY IN NORTHEAST MINNESOTA...
  SOUTH CENTRAL ST. LOUIS COUNTY IN NORTHEAST MINNESOTA...
  NORTHWESTERN DOUGLAS COUNTY IN NORTHWEST WISCONSIN...

* UNTIL 315 PM CDT

* AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CARLTON...OR 19 MILES SOUTHWEST OF DULUTH...AND MOVING EAST AT 35
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ESKO AROUND 230 PM CDT.
  FOND DU LAC AND ADOLPH AROUND 240 PM CDT.
  GARY NEW DULUTH...NEW DULUTH...OLIVER AND PROCTOR AROUND 245 PM
  CDT.
  WEST DULUTH AROUND 250 PM CDT.
  DULUTH AROUND 255 PM CDT.
  SUPERIOR AROUND 300 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4653 9258 4677 9260 4688 9191 4687 9192
      4679 9207 4673 9204 4669 9196 4671 9175
      4647 9175
TIME...MOT...LOC 1927Z 263DEG 28KT 4667 9242
WIND...HAIL 60MPH 1.75IN

$$

HLUCHAN
1 follow-up statement
958 
WWUS53 KDLH 281953
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
253 PM CDT MON MAY 28 2012

MNC017-137-WIC031-282015-
/O.CON.KDLH.SV.W.0028.000000T0000Z-120528T2015Z/
CARLTON MN-ST. LOUIS MN-DOUGLAS WI-
253 PM CDT MON MAY 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
DOUGLAS...SOUTH CENTRAL ST. LOUIS AND NORTHEASTERN CARLTON COUNTIES
UNTIL 315 PM CDT...

AT 250 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND DOPPLER RADAR 
INDICATED DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS 
LOCATED NEAR NEW DULUTH...OR NEAR SUPERIOR...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SUPERIOR AROUND 300 PM CDT.
  SOUTH RANGE AROUND 305 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4652 9245 4679 9247 4688 9191 4687 9192
      4679 9207 4673 9204 4669 9196 4671 9176
      4665 9175 4647 9175
TIME...MOT...LOC 1952Z 263DEG 28KT 4669 9214
WIND...HAIL 70MPH 1.75IN

$$

HLUCHAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 12:51 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, May 28, 12:51 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1251 PM CDT MON MAY 28 2012

.AVIATION...18Z TAFS.
BULK OF THE CIGS HAVE IMPROVED TO VFR. INVOF STORMS...GUSTY SFC
WINDS...SOME HAIL POSSIBLE. EXPECT STORMS TO EVOLVE THROUGH THE
AFTERNOON AND AFFECT KBRD/KDLH/KHYR THROUGH 00Z/29. AFTER
00Z...VFR UNTIL 12Z-15Z WHEN MVFR CIGS AND GUSTY SFC WINDS WILL
DEVELOP IN RESPONSE TO UPPER LOW MOVE ALONG THE INTERNATIONAL
BORDER WITH ADDITIONAL SHOWERS POSSIBLE.

&&

.PREV DISCUSSION... /ISSUED 1050 AM CDT MON MAY 28 2012/

UPDATE...

LACKING SOME CONFIDENCE IN THE FORECAST TODAY DUE TO THE
WIDESPREAD OVC STRATUS AND SOME DENSE FOG THAT DEVELOPED THIS
MORNING ACROSS MUCH OF THE CENTRAL AND EASTERN FA.
TEMPERATURES...SKY COVER...AND POSSIBLE AFTERNOON/EVENING
THUNDERSTORMS WILL BE AFFECTED BY HOW QUICKLY THE STRATUS CAN LIFT
AND CLEAR UP TODAY. THE MODELS STILL SUGGEST WESTERLY WINDS WILL
DEVELOP LATER THIS MORNING...AND IT DOES APPEAR THAT THEY ARE
BEGINNING TO IN THE AREAS OF THE STRATUS. THEREFORE...ONLY
SLIGHTLY DECREASED THE HIGH TEMPERATURES IN THE AREAS THAT HAD THE
STRATUS THIS MORNING...AND WILL STILL EXPECT MORE RAPID WARMING
THIS AFTERNOON WHEN THERE IS SOME CLEARING. WILL CONTINUE TO COVER
THE FOG WITH NOWCASTS IF THE FOG PERSISTS PAST NOON. STORM
PREDICTION CENTER REVISED THEIR DAY 1 SLIGHT RISK OF SEVERE
WEATHER...WHICH HAD PREVIOUSLY ONLY SKIRTED OUR FAR SE FA...TO NOW
INCLUDE MUCH OF THE SOUTHERN FA. THIS DOES SEEM PLAUSIBLE
CONSIDERING THE MODELS SUGGEST SURFACE AND ML CAPE OF 500 TO 1500
J/KG DEVELOPING THIS AFTERNOON ACROSS THE SOUTHERN FA. THE NAME
INDICATES DEEP LAYER SHEAR (0-6 KM) WILL BE ABOUT 30 TO 40
KNOTS...SO THERE COULD BE SOME ORGANIZATION TO THE STORMS. THE
MAIN THREATS SHOULD BE HAIL...WIND...AND BRIEF HEAVY RAIN. THINK
IT WILL DEPEND ON HOW MUCH CLEARING THERE IS THIS AFTERNOON TO
BUILD UP THE INSTABILITY. THE WRF AND HRRR RUNS HAVE INDICATED A
BAND OF SHOWERS/STORMS MOVING INTO THE WESTERN FA MID TO LATE
AFTERNOON...AND THEN MOVING INTO THE CENTRAL AND EASTERN FA INTO
THIS EVENING.

HYDROLOGY...

ELEVATED WATER LEVELS ARE OCCURRING OR FORECASTED ALONG SEVERAL
RIVER FORECAST LOCATIONS IN THE NORTHLAND...AND FOLLOWUP
STATEMENTS WERE ISSUED THIS MORNING. ALLOWED SOME AREAL FLOOD
WARNINGS FOR PORTIONS OF EAST CENTRAL MINNESOTA TO EXPIRE...BUT
CONTINUED AN URBAN AND SMALL STREAM ADVISORY DUE TO EMERGENCY
MANAGERS REPORTING SOME FLOODED ROADS IN CROW WING AND AITKIN
COUNTIES. WILL LOOK MORE INTO THE NEED TO CONTINUE THE AREAL
FLOOD WARNINGS IN THE SOUTH CENTRAL FA THIS AFTERNOON.

PREV DISCUSSION... /ISSUED 626 AM CDT MON MAY 28 2012/

AVIATION...12Z TAFS

RAIN WAS DIMINISHING ACROSS THE NORTHLAND THIS MORNING...WITH IFR
CONDITIONS ACROSS THE NORTH...AND SOME PATCHY IFR CONDITIONS SOUTH
AS WELL. WEST-SOUTHWEST WINDS WILL DEVELOP TODAY...AND SHOULD
SCOUR OUT MUCH OF THE IFR CONDITIONS. HOWEVER...COLDER TEMPS ALOFT
WILL LEAD TO A CUMULUS DECK...WITH LOW VFR OR MVFR CEILINGS
RESULTING. SOME SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE...MAINLY THIS AFTERNOON AND EARLY EVENING. MVFR WITH
POCKETS OF IFR CEILINGS WILL OCCUR/MOVE IN TONIGHT WITH THE UPPER
TROUGH OVERHEAD.

PREV DISCUSSION... /ISSUED 606 AM CDT MON MAY 28 2012/

UPDATE...

CANCELED THE FLASH FLOOD WATCH AS THE HEAVY RAIN HAS DISSIPATED
ACROSS THE AREA AND THE MAIN THREAT FOR WIDESPREAD FLASH FLOODING
HAS ENDED THIS MORNING. ALSO ADDED PATCHY DENSE FOG TO THE
FORECAST FOR THIS MORNING. WAS ON THE FENCE CONCERNING A DENSE FOG
ADVISORY. HOWEVER THE NEXT COUPLE HOURS OF RECENT RAP MODEL RUNS
CONSISTENTLY INDICATE THE FOG SHOULD LIFT AND DISSIPATE AS THE SW
WINDS RAMP UP AND MIX OUT THE LOW LEVEL MOISTURE FAIRLY RAPIDLY.
SHOULD SEE MOST OF THE FOG LIFT BY 8-9 AM THIS MORNING.

PREV DISCUSSION... /ISSUED 322 AM CDT MON MAY 28 2012/

SHORT TERM...

TODAY THROUGH TUESDAY AFTERNOON...

MAIN CHALLENGES IN THE SHORT TERM ARE FOCUSED AROUND THE SHOWERS
AND STORMS MOVING NWD THROUGH THE REGION THIS MORNING...WITH THE
POTENTIAL FOR ADDITIONAL LOCALIZED FLOODING...AND THEN ANOTHER
ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING OVER
N-CENTRAL MN AND MOVING EWD THROUGH THE NORTHLAND THIS AFTERNOON
AND EVENING. WILL ALSO SEE ADDITIONAL CHANCES FOR COOL RAIN
SHOWERS ACROSS THE FORECAST AREA TONIGHT AND THROUGH THE DAY
TUESDAY.

AN ARRAY OF FLOOD PRODUCTS ARE CURRENTLY IN EFFECT THIS
MORNING...THROUGH THE DAY TODAY...MAINLY ACROSS THE SOUTHERN/SWRN
COUNTIES OF THE NORTHLAND...WHICH HAVE RECEIVED THE MOST RAIN
THROUGH THE LAST COUPLE DAYS. AS OF 3 AM THIS MORNING...HAVE
ALREADY SEEN THE HEAVIEST RAIN SHOWERS WEAKEN AND LIFT TO THE
NORTH...WITH SIGNIFICANT DIMINISHING OF THUNDERSTORMS ACROSS SRN
MN AS WELL. AT THIS POINT...NOT EXPECTING TO SEE THE VERY HEAVY
RAINFALL SEEN EARLIER TONIGHT AND LAST NIGHT THIS MORNING...SHOULD
MAINLY BE LIGHT TO OCCASIONALLY MDT SHOWERS AND ISOLATED T-STORMS
THROUGH THE REST OF TODAY. THERE IS CURRENTLY A NARROW AXIS OF
700MB F-GEN SITUATED ACROSS SWRN MN/NWRN IA...THAT IS PROGGED TO
LIFT NWD INTO NE MN THIS MORNING. THERE IS THE POSSIBILITY THAT
ADDITIONAL SIGNIFICANT RAINFALL COULD DEVELOP ASSOCIATED WITH THIS
F-GEN BAND. SO...AT THIS TIME WILL CONTINUE WITH THE BROAD FLASH
FLOOD WATCH THROUGH 7 AM THIS MORNING...AND RE-EVALUATE THE
SITUATION PRIOR TO EITHER CANCELING OR EXTENDING THE WATCH THIS
MORNING.

SYNOPTIC SET UP SHOWS THE UPPER LOW LIFTING NWD INTO SRN MANITOBA
THIS MORNING AS THE ELONGATED SFC TROUGH/COLD FRONT CONTINUES TO
MOVE E/NEWD THROUGH CENTRAL/ERN MN. THERE IS A SECONDARY SFC LOW
CO-LOCATED WITH THE UPPER LOW THAT WILL EVENTUALLY MOVE EWD ACROSS
ND TODAY AND TONIGHT...AND AID IN THE RE-ENFORCEMENT OF ADDITIONAL
SHOWERS AND THUNDERSTORMS TODAY...AND MAINLY SHOWERS TONIGHT. IT
APPEARS THAT THERE WILL BE ENOUGH LINGERING INSTABILITY COMBINED
WITH SLIGHTLY COOLER TEMPERATURES ALOFT AND WARM SFC TEMPS TO
STEEPEN LAPSE RATES ENOUGH TO TRIGGER SCATTERED SHOWERS AND
T-STORMS THIS AFTERNOON. ALTHOUGH SHOULD SEE A RAPID DECREASE IN
ACTIVITY CLOSER TO SUNSET AS THE BNDY LAYER BECOMES MORE STABLE.
THE UPPER LOW WILL LAG SLIGHTLY BEHIND THE EWD MOVEMENT OF THE
SECONDARY SFC LOW TOMORROW...AND HAVE NOTICEABLY COOLER AIR
ASSOCIATED WITH IT. WHILE MUCH OF THE NORTHLAND TODAY WILL SEE
WINDS SHIFT TO THE SW AND TEMPERATURES CLIMB INTO THE UPPER 60S
NORTH AND 70S TO THE SOUTH...TUESDAY WILL BE A MUCH DIFFERENT
STORY AS A COLD AIR MASS BLASTS IN FROM THE NW. A RATHER COOL...IF
NOT COLD LATE SPRING DAY IS IN STORE TUESDAY WITH HIGHS ONLY INTO
THE UPPER 40S AND LOWER 50S ACROSS MUCH OF THE REGION AND A FEW
LOWER 60S INTO NRN WI. THE STIFF NW WINDS AND CLOUDY SKIES WILL
MAKE IT FEEL EVEN COLDER THAN THAT AT TIMES.

LONG TERM...

TUESDAY NIGHT THROUGH SUNDAY...

PORTIONS OF OUR EASTERN CWA WILL STILL BE INFLUENCED BY AN UPPER
TROUGH TUESDAY NIGHT ALONG WITH COLD TEMPERATURES. BOTH THE GFS
AND ECMWF FORECAST 850MB TEMPS OF ZERO TO -3C OVER OUR CWA TUESDAY
NIGHT. SOME LIGHT RAIN WILL BE POSSIBLE OVER THE EASTERN ZONES
TUESDAY NIGHT...AND BOUNDARY LAYER TEMPS SHOULD BE TOO WARM FOR
ANY SNOW TO MIX IN.

HIGH PRESSURE NOSES INTO THE CWA WEDNESDAY AND IT SHOULD BE DRY.
THE MODELS DIVERGE WEDNESDAY NIGHT INTO THURSDAY IN THE WAY THEY
HANDLE AN UPPER LOW. THE ECMWF IS MUCH FURTHER NORTH THAN THE GFS.
THE ECMWF HAS THE LOW OVER MINNESOTA...VERSUS THE GFS WHICH DIVES
IT WELL SOUTH TO WHERE NE/IA/KS/MO MEET. WE WENT DRY WEDNESDAY
NIGHT...BUT INTRODUCED SOME SMALL POPS FOR THURSDAY ACROSS THE
SOUTH...WHICH IS CLOSER TO THE ECMWF.

AFTER THE UPPER LOW SLIDES EAST...THE REGION GETS INTO NORTHWEST
FLOW ALOFT FOR FRIDAY THROUGH SUNDAY WITH A COUPLE SHORTWAVES
MOVING THROUGH BRINGING PERIODIC CHANCES FOR LIGHT RAIN.

LOW PRESSURE WILL BE MOVING INTO THE NORTHERN PLAINS SUNDAY...AND
WARM AIR ADVECTION AHEAD THIS SYSTEM AND A SHORTWAVE WILL BRING A
BETTER CHANCE FOR SHOWERS/STORMS INTO THE CWA SUNDAY.

TEMPERATURES WILL START QUITE COOL WITH SOME AREAS TUESDAY NIGHT
DROPPING TO NEAR FREEZING. HIGHS WEDNESDAY IN THE MID FIFTIES TO
AROUND SIXTY WILL INTO THE LOWER TO MID SEVENTIES BY NEXT SUNDAY.

&&

.POINT TEMPS/POPS...
DLH  47  54  38  58 /  30  30  10  10
INL  43  49  33  61 /  60  50  10  10
BRD  49  55  39  61 /  10  30  10  10
HYR  48  59  37  60 /  40  40  10  10
ASX  50  58  40  56 /  50  40  20  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

AVIATION...GSF
Hazardous weather outlook, May 28, 6:03 AM CDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
603 AM CDT MON MAY 28 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-291030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
603 AM CDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING.
SEVERE WEATHER IS NOT ANTICIPATED.

AREA RIVERS ARE RISING THIS MORNING DUE TO THE RECENT HEAVY
RAINFALL...AND WILL CONTINUE TO RISE THROUGH THE NEXT 24 HOURS AS
THE WATER DRAINS INTO THE RIVER BASINS. MONITOR THE LATEST RIVER
FORECAST PRODUCTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LSZ121-140>148-291030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
603 AM CDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

GUSTY NORTHEAST WINDS...COMBINED WITH SIGNIFICANT WAVE HEIGHTS
WILL PRODUCE HAZARDOUS CONDITIONS ALONG THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR THIS MORNING. A SMALL CRAFT ADVISORY HAS
BEEN ISSUED FOR ALL OF THE NEARSHORE WATERS. CHECK THE LATEST NEAR
SHORE FORECAST FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TENTINGER

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Local storm report, May 28, 12:30 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1230 PM CDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1229 PM     HAIL             1 SE AITKIN             46.52N 93.70W
05/28/2012  E1.00 INCH       AITKIN             MN   TRAINED SPOTTER

&&

GROCHOCINSKI
Local storm report, May 28, 1:03 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
103 PM CDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HAIL             FARM ISLAND LAKE        46.42N 93.77W
05/28/2012  M1.75 INCH       AITKIN             MN   TRAINED SPOTTER

&&

HLUCHAN
Local storm report, May 28, 1:11 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
111 PM CDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 PM     HAIL             TAMARACK                46.65N 93.12W
05/28/2012  E0.25 INCH       AITKIN             MN   TRAINED SPOTTER

            90 SECONDS OF PEA SIZE HAIL

&&

GROCHOCINSKI
Local storm report, May 28, 2:11 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
211 PM CDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             SAWYER                  46.67N 92.63W
05/28/2012  E1.00 INCH       CARLTON            MN   TRAINED SPOTTER

&&

DPACKING
Local storm report, May 28, 2:14 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
214 PM CDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             2 E SAWYER              46.67N 92.59W
05/28/2012  E1.00 INCH       CARLTON            MN   TRAINED SPOTTER

            HAIL WAS STRIPPING THE LEAVES OFF THE TREES

&&

DPACKING
Local storm report, May 28, 2:15 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
215 PM CDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             1 S SAWYER              46.66N 92.63W
05/28/2012  E1.75 INCH       CARLTON            MN   TRAINED SPOTTER

            ALSO SPOTTED A WALL CLOUD

&&

DPACKING

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:07 PM CDTSevere Thunderstorm WarningDLHBurnett, Douglas, Washburn38 min
May 27, 7:19 PM CDTAreal Flood AdvisoryDLHBurnett, Douglas, Washburn6 hr
May 27, 7:21 PM CDTTornado WarningDLHBurnett54 min
May 27, 7:50 PM CDTSevere Thunderstorm WarningDLHDouglas23 min
May 27, 7:54 PM CDTSevere Thunderstorm WarningDLHBurnett36 min
May 27, 8:00 PM CDTSpecial Weather StatementDLHDouglas30 min
May 27, 8:02 PM CDTFlash Flood WarningDLHBurnett6 hr
May 27, 8:16 PM CDTSevere Thunderstorm WarningDLHBurnett44 min
May 27, 8:20 PM CDTSpecial Weather StatementDLHDouglas25 min
May 27, 8:27 PM CDTSpecial Weather StatementDLHWashburn33 min
May 27, 8:34 PM CDTSpecial Weather StatementDLHDouglas26 min
May 27, 9:02 PM CDTAreal Flood AdvisoryDLHBurnett, Douglas6 hr
May 27, 9:28 PM CDTFlash Flood WarningDLHBurnett, Douglas6 hr
May 27, 10:04 PM CDTSpecial Weather StatementDLHDouglas41 min
May 28, 1:29 AM CDTAreal Flood WarningDLHBurnett, Douglas, Washburn12 hr
May 28, 3:32 AM CDTAreal Flood WarningDLHBurnett, Douglas10 hr
May 28, 1:31 PM CDTSevere Thunderstorm WarningDLHDouglas59 min
May 28, 2:42 PM CDTSevere Thunderstorm WarningDLHDouglas48 min
May 28, 3:11 PM CDTSevere Thunderstorm WarningDLHBayfield, Douglas49 min
May 28, 3:36 PM CDTSpecial Weather StatementDLHDouglas24 min
May 28, 3:49 PM CDTSevere Thunderstorm WarningDLHAshland, Bayfield, Douglas41 min
May 28, 4:27 PM CDTSevere Thunderstorm WarningDLHAshland, Bayfield33 min
May 28, 4:34 PM CDTSpecial Weather StatementDLHBurnett41 min
May 28, 5:11 PM CDTSevere Thunderstorm WarningDLHBurnett, Douglas49 min
May 28, 5:55 PM CDTSevere Thunderstorm WarningDLHDouglas, Washburn50 min
May 28, 6:24 PM CDTSevere Thunderstorm WarningDLHBayfield, Douglas, Sawyer, Washburn51 min
May 28, 6:55 PM CDTSpecial Weather StatementDLHWashburn35 min
May 27, 7:40 PM CDTSpecial Weather StatementDLHPine35 min
May 27, 8:11 PM CDTSpecial Weather StatementDLHPine34 min
May 27, 8:15 PM CDTSpecial Weather StatementDLHLake60 min
May 27, 8:25 PM CDTSpecial Weather StatementDLHCook35 min
May 27, 8:38 PM CDTSpecial Weather StatementDLHAitkin52 min
May 27, 8:52 PM CDTSpecial Weather StatementDLHCarlton38 min
May 27, 9:01 PM CDTSpecial Weather StatementDLHPine59 min
May 27, 9:19 PM CDTSpecial Weather StatementDLHCarlton41 min
May 27, 9:34 PM CDTSevere Thunderstorm WarningDLHAitkin, Pine41 min
May 27, 9:38 PM CDTSpecial Weather StatementDLHLake37 min
May 27, 9:39 PM CDTSpecial Weather StatementDLH36 min
May 27, 9:59 PM CDTSevere Thunderstorm WarningDLHAitkin, Carlton, Crow Wing, Pine52 min
May 27, 10:03 PM CDTSpecial Weather StatementDLHAitkin57 min
May 27, 10:38 PM CDTSpecial Weather StatementDLHLake52 min
May 27, 11:23 PM CDTSpecial Weather StatementDLHItasca37 min
May 27, 11:59 PM CDTSpecial Weather StatementDLHLake31 min
May 28, 11:58 AM CDTSpecial Weather StatementDLHCrow Wing32 min
May 28, 12:13 PM CDTSevere Thunderstorm WarningDLHAitkin, Crow Wing47 min
May 28, 12:15 PM CDTSpecial Weather StatementDLHCrow Wing15 min
May 28, 12:54 PM CDTSevere Thunderstorm WarningDLHAitkin, Carlton36 min
May 28, 1:36 PM CDTAreal Flood WarningDLHPine24 hr
May 28, 2:07 PM CDTSpecial Marine WarningDLH83 min
May 28, 2:11 PM CDTSevere Thunderstorm WarningDLHAitkin, Carlton, Pine34 min
May 28, 2:52 PM CDTSpecial Weather StatementDLHCrow Wing23 min
May 28, 3:19 PM CDTSpecial Weather StatementDLHCrow Wing41 min
May 28, 3:23 PM CDTSpecial Marine WarningDLH97 min
May 28, 3:45 PM CDTSevere Thunderstorm WarningDLHAitkin, Crow Wing45 min
May 28, 3:48 PM CDTSevere Thunderstorm WarningDLHAitkin, Pine42 min
May 28, 3:54 PM CDTSpecial Weather StatementDLHAitkin21 min
May 28, 4:27 PM CDTSevere Thunderstorm WarningDLHPine48 min
May 28, 4:56 PM CDTSpecial Weather StatementDLHItasca19 min
May 28, 4:58 PM CDTSpecial Weather StatementDLHCarlton32 min
May 28, 5:24 PM CDTSpecial Weather StatementDLHItasca36 min
May 28, 5:35 PM CDTSpecial Weather StatementDLHAitkin40 min
May 28, 6:02 PM CDTSpecial Weather StatementDLHSaint Louis43 min
May 28, 6:51 PM CDTRiver Flood AdvisoryDLHCarlton17 hr

Nearby

Severe Thunderstorm Warnings in Minnesota, 2012Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.